Alert archive / Illinois / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jan 29, 2013, 9:38 PM CST for 4 counties in Illinois. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 29, 2013, 9:38 PM CST (03:38 UTC)
- Expired
- Jan 29, 2013, 10:30 PM CST
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clay County, IL, Effingham County, IL, Jasper County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 81 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 29, 9:35 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.6 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 160 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 408 m²/s²
- 0-3 km storm-relative helicity
- 431 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
275
WUUS53 KILX 300338
SVRILX
ILC025-049-079-159-300430-
/O.NEW.KILX.SV.W.0003.130130T0338Z-130130T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
938 PM CST TUE JAN 29 2013
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN SOUTH CENTRAL ILLINOIS...
EASTERN EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS...
JASPER COUNTY IN SOUTHEAST ILLINOIS...
RICHLAND COUNTY IN SOUTHEAST ILLINOIS...
* UNTIL 1030 PM CST.
* AT 934 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM TEUTOPOLIS TO XENIA...AND
MOVING NORTHEAST AT 40 MPH.
* LOCATIONS IMPACTED INCLUDE...
FLORA...NEWTON...OLNEY...TEUTOPOLIS...XENIA...LOUISVILLE...
DIETERICH...BIBLE GROVE...WHEELER...SAILOR SPRINGS...INGAHAM...CLAY
CITY...BOGOTA...HIDALGO...SCHNELL...NOBLE...WEST LIBERTY...
DUNDAS...WILLOW HILL AND STE. MARIE.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 142 AND 164.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 86 AND 102.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CST WEDNESDAY MORNING
FOR SOUTHEASTERN ILLINOIS.
LAT...LON 3859 8816 3860 8870 3861 8871 3891 8870
3891 8871 3915 8864 3916 8796 3858 8796
3857 8816
TIME...MOT...LOC 0337Z 287DEG 24KT 3913 8849 3860 8868
WIND...HAIL 60MPH 1.00IN
$$
KH3 follow-up statements
125
WWUS53 KILX 300354
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
954 PM CST TUE JAN 29 2013
ILC025-049-079-159-300430-
/O.CON.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
JASPER IL-RICHLAND IL-CLAY IL-EFFINGHAM IL-
954 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
EFFINGHAM...CLAY...RICHLAND AND JASPER COUNTIES UNTIL 1030 PM CST...
AT 950 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MONTROSE TO FLORA...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
NEWTON...OLNEY...SAILOR SPRINGS...INGAHAM...CLAY CITY...HIDALGO...
BOGOTA...SCHNELL...NOBLE...WEST LIBERTY...WILLOW HILL...DUNDAS...
STE. MARIE...CALHOUN...PARKERSBURG...CLAREMONT...GILA...LATONA...
NEWTON LAKE AND WENDELIN.
THIS INCLUDES INTERSTATE 57 BETWEEN MILE MARKERS 142 AND 164.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 87 AND 100.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3859 8816 3860 8870 3861 8871 3891 8870
3891 8871 3915 8864 3916 8796 3858 8796
3857 8816
TIME...MOT...LOC 0353Z 287DEG 24KT 3914 8829 3860 8849
WIND...HAIL 60MPH 1.00IN
$$
KH450
WWUS53 KILX 300411
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1011 PM CST TUE JAN 29 2013
ILC049-300421-
/O.CAN.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
EFFINGHAM IL-
1011 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN EFFINGHAM COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
THE WARNED AREA.
LAT...LON 3859 8816 3861 8843 3891 8836 3916 8831
3916 8796 3858 8796 3857 8816
TIME...MOT...LOC 0411Z 287DEG 24KT 3913 8808 3860 8830
$$
ILC025-079-159-300430-
/O.CON.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
JASPER IL-RICHLAND IL-CLAY IL-
1011 PM CST TUE JAN 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CLAY...RICHLAND AND JASPER COUNTIES UNTIL 1030 PM CST...
AT 1007 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HIDALGO TO SCHNELL...MOVING
NORTHEAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
OLNEY...NOBLE...SCHNELL...WEST LIBERTY...WILLOW HILL...DUNDAS...
STE. MARIE...CALHOUN...PARKERSBURG...CLAREMONT...YALE...OLNEY NOBLE
AIRPORT AND HUNT CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3859 8816 3861 8843 3891 8836 3916 8831
3916 8796 3858 8796 3857 8816
TIME...MOT...LOC 0411Z 287DEG 24KT 3913 8808 3860 8830
WIND...HAIL 60MPH 1.00IN
$$
KH615
WWUS53 KILX 300430
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
1030 PM CST TUE JAN 29 2013
ILC025-079-159-300439-
/O.EXP.KILX.SV.W.0003.000000T0000Z-130130T0430Z/
JASPER IL-RICHLAND IL-CLAY IL-
1030 PM CST TUE JAN 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CLAY...RICHLAND AND
JASPER COUNTIES WILL EXPIRE AT 1030 PM CST...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
ADDITIONAL STRONG THUNDERSTORMS WITH GUSTY WINDS IN EXCESS OF 45 MPH
ARE STILL POSSIBLE THROUGH MIDNIGHT ACROSS SOUTHEAST ILLINOIS...AND
A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 AM.
LAT...LON 3859 8816 3861 8843 3891 8836 3916 8831
3916 8796 3858 8796 3857 8816
TIME...MOT...LOC 0429Z 287DEG 24KT 3909 8793 3856 8815
$$
KHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 29, 9:06 PM CST, 32 minutes earlier.
Area forecast discussion, Jan 29, 9:06 PM CST, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 906 PM CST TUE JAN 29 2013 .DISCUSSION... ISSUED 905 PM CST TUE JAN 29 2013 INITIAL WIND SHIFT HAS PUSHED THROUGH ABOUT 3/4 OF THE CWA... CURRENTLY EXTENDING FROM ABOUT EFFINGHAM TO DANVILLE. TEMPERATURES STILL IN THE 60-65 RANGE AHEAD OF THIS AREA...WITH SOME GRADIENT WIND GUSTS OF 35-40 MPH. THE MAIN COLD FRONT WAS LOCATED JUST EAST OF THE IOWA BORDER...WHERE TEMPERATURES FALL INTO THE 30S. HAVE HAD SOME WAVES OF LOW PRESSURE RIDING ALONG THE FRONT...WHICH HAS SLOWED DOWN ITS PASSAGE SOMEWHAT...BUT LATEST MODEL GUIDANCE STILL INDICATES IT SHOULD START MOVING THROUGH THE WESTERN CWA LATE TONIGHT. MAIN CONCERN REMAINS WITH THE RAIN TONIGHT AND THE FLOOD WATCH. EVENING UPPER AIR SOUNDING FROM LINCOLN HAD PRECIPITABLE WATER VALUES OF 1.43 INCHES...WHICH LOCAL RESEARCH INDICATES IS A RECORD FOR JANUARY IN THIS AREA. SO FAR...HAVE SEEN LITTLE OR NO RAIN IN THE FAR SOUTHEAST CWA...BUT THAT SHOULD BE INCREASING SHORTLY AS A NARROW CONVECTIVE LINE FROM SALEM SOUTHWEST INTO MISSOURI MOVES QUICKLY EASTWARD. RAP MODEL SHOWS THE SAME HIGH PWAT VALUES AFFECTING SOUTHEAST ILLINOIS OVER THE NEXT SEVERAL HOURS...SO SOME HEAVY RAIN THERE IS STILL LIKELY. THE WESTERN HALF OF THE CWA HAS SEEN AMOUNTS OVER AN INCH COMMON WEST OF A BLOOMINGTON TO JACKSONVILLE LINE...WITH SOME 1.5 TO 2 INCH TOTALS TOWARD THE ILLINOIS RIVER VALLEY. HAVE KEPT THE FLOOD WATCH IN PLACE FOR NOW OVER THE ENTIRE AREA...BUT HAVE SOME CONCERNS ABOUT THE NORTHWEST CWA...AS REGIONAL RADAR MOSAICS SHOW THE HEAVIEST AXIS OF RAIN FURTHER TO THE EAST. WILL WATCH THIS FOR A COUPLE MORE HOURS BEFORE DECIDING WHETHER OR NOT TO TRIM DOWN THE WATCH AREA. UPDATED ZONES/GRIDS HAVE BEEN SENT. GEELHART && .AVIATION... ISSUED 545 PM CST TUE JAN 29 2013 NARROW LINE OF THUNDERSTORMS EXPECTED TO MOVE INTO KBMI/KDEC OVER THE NEXT HOUR OR SO...AND REACH KCMI AROUND 0230Z. HAVE SEEN SOME GUSTS OF 30-40 KNOTS WITH THE LINE...WITH WINDS TRENDING TO THE NORTHWEST IN THE LARGER RAIN SHIELD THAT EXTENDS FURTHER WEST. CEILINGS HAVE RISEN INTO THE VFR RANGE IN A NARROW AREA BEHIND THE LINE TO NEAR THE MISSISSIPPI RIVER...BUT ARE EXPECTED TO DROP BACK DOWN TO IFR LEVELS LATER THIS EVENING. A PERIOD OF MORE SHOWERY PRECIPITATION IS EXPECTED BETWEEN MIDNIGHT AND 12Z WORKING ITS WAY WEST TO EAST. HOWEVER...ANOTHER AREA OF PRECIPITATION WILL SET UP OVER MISSOURI/IOWA LATE IN THE NIGHT AND LIFT NORTHEAST. FORECAST SOUNDINGS SHOWING RAIN SWITCHING TO SNOW WEDNESDAY...WITH SOME POTENTIAL FOR SLEET FOR AN HOUR OR TWO AROUND KSPI/KDEC. NORTHWEST WINDS EXPECTED TO RAMP UP WEDNESDAY MORNING AND GUST FROM 25-30 KNOTS OR SO FROM LATE MORNING THROUGH MUCH OF THE AFTERNOON. GEELHART && .PREV DISCUSSION... ISSUED 320 PM CST TUE JAN 29 2013 MAIN CONCERN THIS FORECAST PACKAGE CONTINUES TO INVOLVE THE POTENTIAL HEAVY RAIN/FLOOD WATCH EVENT FOR TONIGHT...WHEN RAIN WILL CHANGE OVER TO SNOW...AND FALLING TEMPS IN THE SHORT TERM. ALL MODELS IN GOOD AGREEMENT WITH OVERALL UPPER LEVEL PATTERN THROUGH THE SHORT TERM...AND WITH THE SFC FEATURES AND MOVEMENTS THROUGH FRIDAY. EXTENDED MODELS HAVE TRENDED INTO BETTER AGREEMENT IN THE EXTENDED WITH SFC FEATURES AS WELL. THEREFORE CONFIDENCE IS ABOVE AVERAGE FOR THIS FORECAST PACKAGE. SHORT TERM...TONIGHT THROUGH FRIDAY A SFC LOW IN CENTRAL OKLAHOMA IS FORECAST TO CONTINUE TO MOVE NORTHEAST ALONG A FRONTAL SYSTEM STRETCHING FROM WI...THROUGH NORTHWESTERN IL...THROUGH MO AND INTO OK. THIS LOW WILL MOVE ACROSS CENTRAL ILLINOIS THIS EVENING AND INTO SOUTHERN MICH JUST AFTER MIDNIGHT. THE UPPER LEVEL TROUGH ASSOCIATED WITH THIS SFC SYSTEM WILL REMAIN BACK IN THE CENTRAL US AND NOT MOVE INTO AND THROUGH THE CWA UNTIL TOMORROW EVENING. THE TROUGH MOVES THROUGH...BUT THEN BROADENS AS ANOTHER SMALLER AND LESS INTENSE SFC LOW MOVES OUT OF THE PLAINS AND THROUGH SOUTHERN IL THURSDAY. THIS WILL PUSH THROUGH QUICKLY AND THEN COLD HIGH PRSS MOVES BACK INTO THE AREA FOR THUR NIGHT AND FRIDAY. SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL ARE FORECAST TO CONTINUE TO MOVE ACROSS THE CWA TONIGHT. STORMS WILL BE MOVING VERY QUICKLY TO THE NORTHEAST THIS EVENING AND COULD BE SEVERE AT TIMES WITH DAMAGING WINDS. TORNADO WATCHES ARE ONGOING TO THE SOUTHWEST OF THE AREA...AND OUR CWA MAY HAVE TO BE INCLUDED LATER THIS AFTERNOON AND INTO THIS EVENING IF THE STORMS SOUTHWEST OF THE AREA MAINTAIN THEIR STRENGTH AS THEY MOVE NORTHEAST. TOMORROW...THE PCPN WILL BEGIN TO CHANGE TO ALL SNOW AS MUCH COLDER AIR ADVECTS INTO THE AREA. MODELS ARE FORECASTING AN AREA OF DEFORMATION SNOW TO SETUP WEST OF THE TRACK OF THE SFC LOW TOMORROW WITH THE HIGHEST ACCUMULATING SNOW STAYING NORTHWEST OF THE IL RIVER. LOOKING FOR ABOUT AN INCH ALONG A RUSHVILLE TO BLOOMINGTON LINE WITH UP TO AROUND 1.5 INCHES AROUND GALESBURG. AMOUNTS OF A HALF AN INCH OR LESS WILL BE ALONG I-72. AS THIS SYSTEM PULLS EAST AND NORTHEAST...A SLIGHT CHANCE OF SNOW WILL CONTINUE ACROSS THE EXTREME NORTHEAST OF THE CWA WED NIGHT. WITH THE TROUGH BROADENING...A SFC LOW WILL MOVE OUT OF THE PLAINS AND THROUGH SOUTHERN IL THURSDAY. THIS WILL BRING A SLIGHT CHANCE OF MORE SNOW TO THE WHOLE CWA...MAINLY THUR AFTERNOON. BEYOND THIS...COLD ARCTIC HIGH PRSS WILL DROP INTO THE REGION WITH DRY AND VERY COLD WEATHER FOR THUR NIGHT AND FRIDAY. LOWS TONIGHT WILL BE CLOSE TO MIDNIGHT AND HIGHS TOMORROW WILL PROBABLY BE JUST AFTER MIDNIGHT TONIGHT. TEMPS WILL THEN GRADUALLY FALL TOMORROW THROUGH TOMORROW NIGHT. THEN COLDER AIR WILL ADVECT INTO THE REGION FOR THUR NIGHT AND FRIDAY...WITH TEMPS AROUND ZERO IN THE NORTHWEST TO IN THE LOWER TEENS IN THE SOUTHEAST...FOR THUR NIGHT. FRI TEMPS WILL BE WELL BELOW NORMAL FOR FRIDAY AS WELL...NOT REACHING ABOVE FREEZING ANYWHERE IN THE CWA. LONG TERM...FRIDAY NIGHT THROUGH TUESDAY MODELS HAVE ANOTHER SFC LOW DROPPING ACROSS NORTHERN IL FRIDAY NIGHT...SPREADING SOME LIGHT SNOW ACROSS THE NORTHEASTERN HALF OF THE CWA. THIS CLIPPER SYSTEM WILL BE QUICK SO ACCUMULATIONS WILL BE VERY LIGHT. BEYOND THIS...ANOTHER WEAK SYSTEM IS FORECAST TO MOVE ACROSS THE AREA WITH LIGHT PCPN MON AND MONDAY NIGHT. FOR NOW WILL KEEP ONLY SLIGHT CHC OF POPS IN THE FORECAST...WHICH WILL NOT BE MENTIONED IN THE WORDED FORECAST. OTHER THAN THESE TWO SYSTEMS...REMAINDER OF THE LONG TERM PERIODS WILL BE DRY. TEMPS WILL START COLD BUT THEN WARM QUICKLY FOR THE WEEKEND AND INTO THE BEGINNING OF NEXT WEEK. WARMEST DAY LOOKS TO BE MONDAY WITH TEMPS 5+ DEGREES ABOVE NORMAL. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH UNTIL 6 AM CST WEDNESDAY FOR ILZ027>031-036>038- 040>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Jan 29, 3:17 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 317 PM CST TUE JAN 29 2013 ILZ027>031-036>038-040>043-047>053-301200- CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON- MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK- TAZEWELL-WOODFORD- 317 PM CST TUE JAN 29 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL BE LIKELY TONIGHT AS A STRONG COLD FRONT APPROACHES. THE THUNDERSTORMS HAVE THE POTENTIAL TO BE LOCALLY SEVERE...WITH A FEW STORMS PRODUCING DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAINFALL WILL BE LIKELY...WITH 1 TO 2 INCHES OF RAINFALL BY WEDNESDAY MORNING. A FEW LOCATIONS MAY SEE OVER TWO AND A HALF INCHES OF RAIN. THIS WILL PRODUCE SIGNIFICANT RISES IN AREA RIVERS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MUCH COLDER WEATHER WILL MOVE IN TO THE AREA WEDNESDAY MORNING WHICH WILL CHANGE THE RAIN OVER TO SNOW. ACCUMULATIONS OF AROUND AN INCH WILL BE POSSIBLE ALONG AND NORTH OF A RUSHVILLE TO BLOOMINGTON LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AT LEAST THROUGH EARLY THIS EVENING...ESPECIALLY EAST OF THE ILLINOIS RIVER. ILZ044>046-054>057-061>063-066>068-071>073-301200- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY- VERMILION- 317 PM CST TUE JAN 29 2013 ...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS WILL SPREAD SLOWLY FROM WEST TO EAST ACROSS THE AREA THIS EVENING. THE STORMS THIS EVENING AND DURING THE OVERNIGHT HOURS HAVE THE POTENTIAL TO BE LOCALLY SEVERE...WITH A FEW STORMS PRODUCING DAMAGING WIND GUSTS. IN ADDITION...HEAVY RAINFALL WILL BE LIKELY...WITH 1 TO 2 INCHES OF RAINFALL BY WEDNESDAY MORNING. A FEW LOCATIONS MAY SEE OVER TWO AND A HALF INCHES OF RAIN. THIS WILL PRODUCE SIGNIFICANT RISES IN AREA RIVERS...STREAMS AND CREEKS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS...MAINLY BETWEEN 8 PM AND 200 AM CST. SMITH
In the hours before
Local storm report, Jan 29, 7:16 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
716 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN PEORIA INTERNATIONAL AI 40.67N 89.68W
01/29/2013 M1.28 INCH PEORIA IL ASOS
MOSTLY SINCE 2 PM.
0600 PM HEAVY RAIN EAST PEORIA 40.67N 89.55W
01/29/2013 M1.19 INCH TAZEWELL IL MESONET
HADS REPORT
0700 PM HEAVY RAIN PEKIN 40.57N 89.63W
01/29/2013 M1.04 INCH TAZEWELL IL MESONET
MOSTLY SINCE 3 PM. SWOP REPORT
&&
GEELHARTLocal storm report, Jan 29, 8:40 PM CST, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
840 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN EUREKA 40.72N 89.28W
01/29/2013 M1.57 INCH WOODFORD IL MESONET
MEASURED 1.57 INCHES OF RAIN SO FAR TODAY THROUGH 830 PM.
STILL RAINING THIS EVENING.
&&
KHLocal storm report, Jan 29, 8:50 PM CST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
850 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN 7 NW PEORIA 40.82N 89.70W
01/29/2013 M1.50 INCH PEORIA IL NWS EMPLOYEE
MEASURED 1.50 INCHES OF RAIN SO FAR TODAY THROUGH 845 PM
AND STILL RAINING THIS EVENING.
&&
KHLocal storm report, Jan 29, 8:51 PM CST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM HEAVY RAIN WATAGA 41.03N 90.28W
01/29/2013 M1.00 INCH KNOX IL MESONET
MEASURED 1 INCH OF RAIN SO FAR TODAY THROUGH 845 PM AND
STILL RAINING THIS EVENING.
&&
KHLocal storm report, Jan 29, 9:02 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
902 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN 3 E BLOOMINGTON 40.48N 88.92W
01/29/2013 M1.31 INCH MCLEAN IL AWOS
THE BLOOMINGTON AIRPORT MEASURED 1.31 INCHES OF RAIN SO
FAR TODAY THROUGH 9 PM AND STILL RAINING.
&&
KHLocal storm report, Jan 29, 9:32 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
932 PM CST TUE JAN 29 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN 4 SW PEORIA 40.70N 89.66W
01/29/2013 M1.57 INCH PEORIA IL ASOS
PEORIA AIRPORT MEASURED 1.57 INCHES OF RAIN SO FAR TODAY
THROUGH 930 PM AND STILL RAINING THIS EVENING.
&&
KHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 10:45 PM CST | Severe Thunderstorm Warning | ILX | Clark, Crawford, Lawrence | 45 min |
| Jan 30, 3:51 PM CST | River Flood Warning | ILX | Lawrence | 70 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.